Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 4, 2014, 10:35 PM EDT for 5 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 10:35 PM EDT (02:35 UTC)
- Expired
- Jun 5, 2014, 2:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Elliott County, KY, Johnson County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:39 PM EDT | FLASH FLOOD | Keaton, KY | ONE FOOT OF WATER WAS REPORTED TO BE COVERING THE ROADWAY AT THE INTERSECTION OF KY 469 AND FYFEE ROAD. |
| Jun 4, 11:58 PM EDT | FLOOD | 2 Nw Elkfork, KY | 911 CALL CENTER REPORTS WATER OVER THE ROAD OF UNKNOWN DEPTH ON KY 650. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS53 KJKL 050235
FFWJKL
KYC011-063-115-175-205-050630-
/O.NEW.KJKL.FF.W.0005.140605T0235Z-140605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 230 AM EDT
* AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT OVER 2 INCHES OF RAIN
HAD FALLEN ACROSS PORTIONS OF THE AREA BETWEEN 9 AND 10:30 PM. UP
TO AN ADDITIONAL INCH AND A HALF OF RAIN IS POSSIBLE BETWEEN
10:30 AND 11:30 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OWINGSVILLE...SANDY HOOK...BANGOR...BARNROCK...BLAIRS MILLS...
BLAZE...BLUESTONE...BOURBON FURNACE...CHANDLERVILLE...CHESTNUT...
COGSWELL...FLATGAP...FREESTONE...GILLEM BRANCH...AND ISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3809 8293 3805 8295 3803 8300 3800 8302
3797 8300 3800 8294 3797 8283 3788 8264
3802 8344 3803 8344 3803 8348 3805 8347
3806 8357 3804 8358 3809 8383 3814 8390
3819 8391
$$
GEOGERIAN2 follow-up statements
620
WGUS73 KJKL 050307
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1107 PM EDT WED JUN 4 2014
KYC011-063-115-175-205-050630-
/O.CON.KJKL.FF.W.0005.000000T0000Z-140605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
1107 PM EDT WED JUN 4 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ELLIOTT...
CENTRAL BATH...SOUTHERN ROWAN...NORTHERN MORGAN AND NORTHERN JOHNSON
COUNTIES UNTIL 230 AM EDT...
AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST ACROSS THE WARNED
AREA. DOPPLER RADAR HAS INDICATED THAT OVER TWO AND A HALF INCHES OF
RAIN HAD FALLEN BETWEEN 9 AND 11 PM ACROSS PORTIONS OF THE AREA. UP
TO AN ADDITIONAL INCH AND A HALF OF RAIN WILL BE POSSIBLE ACROSS THE
WARNED AREA BETWEEN 11 PM AND MIDNIGHT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
OWINGSVILLE...SANDY HOOK...BANGOR...BARNROCK...BLAIRS
MILLS...BLAZE...BLUESTONE...BOURBON FURNACE...CHANDLERVILLE...
CHESTNUT...COGSWELL...CRAIGS...CRANEY...FLATGAP...FREESTONE...
LITTLE SANDY...LYTTEN AND MARSHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3809 8293 3805 8295 3803 8300 3800 8302
3797 8300 3800 8294 3797 8283 3788 8264
3802 8344 3803 8344 3803 8348 3805 8347
3806 8357 3804 8358 3809 8383 3814 8390
3819 8391
$$
GEOGERIAN969
WGUS73 KJKL 050541
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EDT THU JUN 5 2014
KYC011-205-050552-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-140605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-BATH KY-
141 AM EDT THU JUN 5 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL BATH AND
SOUTHERN ROWAN COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3809 8293 3805 8295 3802 8301 3798 8302
3797 8300 3800 8294 3797 8283 3788 8264
3802 8344 3803 8344 3804 8340 3810 8330
$$
KYC063-115-175-050630-
/O.CON.KJKL.FF.W.0005.000000T0000Z-140605T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-ELLIOTT KY-
141 AM EDT THU JUN 5 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ELLIOTT...
NORTHERN MORGAN AND NORTHERN JOHNSON COUNTIES UNTIL 230 AM EDT...
AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING BACK INTO
PORTIONS OF THE WARNED AREA. SOME LOCATIONS HAD RECEIVED OVER TWO
AND A HALF INCHES OF RAINFALL BETWEEN 11 PM AND 1 AM. UP TO AN
ADDITIONAL HALF INCH OF RAINFALL IS POSSIBLE ACROSS THE WARNED AREA
BETWEEN 1:30 AND 2:30 AM.
RUNOFF FROM PREVIOUS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...SANDY HOOK...BARNROCK...BLAIRS MILLS...
ISONVILLE...KEATON...KERZ...LEISURE...LITTLE SANDY...MOON...
REDBUSH...RELIEF...SIP...AND WRIGLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3809 8293 3805 8295 3802 8301 3798 8302
3797 8300 3800 8294 3797 8283 3788 8264
3802 8344 3803 8344 3804 8340 3810 8330
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 8:17 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 8:17 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 817 PM EDT WED JUN 4 2014 .UPDATE... ISSUED AT 750 PM EDT WED JUN 4 2014 THREE AREAS OF CONVECTION REMAIN A CONCERN AND MAY POSE A THREAT OF SEVERE WEATHER OVER THE NEXT TWO TO THREE HOURS. ONE LARGE CELL TO THE SW OF JKL OVER THE LEE AND OWSLEY COUNTY AREA HAS HAD A DEEP UPDRAFT AND ROTATION AND IS A VERY TALL AND BIG STORM. HOWEVER...FEW REPORTS HAVE BEEN RECEIVED. THERE MAY STILL BE SOME WIND DAMAGE WITH THIS STORM AT LEAST FROM TIME TO TIME. IF...WHEN...AND WHERE THIS CELL COLLAPSES IT SHOULD CAUSE SOME WIND DAMAGE...IF NOT BEFORE. THE PULASKI TO LAUREL COUNTY CELL HAS ALSO SHOWN SOME BROAD ROTATION AND MAY INTENSIFY. THE OTHER ACTIVITY THAT COULD STILL BE STRONG TO SEVERE OR POSSIBLY POSE A THREAT OF FLASH FLOODING IS THE LINE APPROACHING FORM NORTHERN KY AND SOUTHEAST OH AND THIS WILL PROBABLY MARCH EAST SOUTHEAST ACROSS THE AREA OVER THE NEXT FEW HOURS...AND POSSIBLY HAVE A SEGMENT OR TWO THAT TRAINS IN THE NORTH THAT HAS BEEN WET LATELY. OTHERWISE...THE REMAINING ACTIVITY OVER WESTERN KY SHOULD PASS SOUTH TOWARD THE MIDDLE TN AND TN CUMBERLAND PLATEAU AREA. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 445 PM EDT WED JUN 4 2014 AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE THUNDERSTORMS AND SOME SUPERCELLS. THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA. WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY. BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 PM EDT WED JUN 4 2014 MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS... PARTICULARLY POPS. FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY. USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 758 PM EDT WED JUN 4 2014 SHOWERS AND THUNDERSTORMS CHANCES WILL PEAK BETWEEN NOW AND 6Z. OVER THE NEXT HOUR...LOZ AND SJS SHOULD TAKE THE MOST DIRECT HIT THOUGH A LARGE CELL IS PASSING BETWEEN LOZ AND JKL. WITH ANY CONVECTION BRIEF MVFR TO IFR IS POSSIBLE ALONG WITH WIND GUSTS OF 30KT OR MORE. ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS AFTER 6Z AND SOME PREVAILING MVFR FOG AND OR CIGS ARE ANTICIPATED POST COLD FRONT. ONCE THE FOG LIFT AND THE FRONT PUSHED FURTHER SOUTH...IMPROVEMENT TO VFR IS EXPECTED 12Z TO 16Z...MAINLY VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR KYZ044-050>052-059- 060-104-106>110-119-120. && UPDATE...JP SHORT TERM...JP LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Jun 4, 9:00 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 900 PM EDT WED JUN 4 2014 KYZ044-050>052-059-060-104-106>110-119-120-060400- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... INEZ...PIKEVILLE 900 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY... ...TORNADO WATCH 218 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THE EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. HEAVY RAINFALL CAN BE EXPECTED WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS LEADING TO A POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING THIS EVENING AND TONIGHT. KYZ058-068-069-079-080-083>088-111>118-060400- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG 900 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THE EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. HEAVY RAINFALL CAN BE EXPECTED WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS LEADING TO A POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING THIS EVENING AND TONIGHT. JP/GREIF
In the hours before
Special weather statement, Jun 4, 7:42 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 742 PM EDT WED JUN 4 2014 KYZ068-079-080-086-116-050030- PULASKI-ROCKCASTLE-LAUREL-KNOX-CLAY- 742 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT WEDNESDAY EVENING... NORTHWESTERN KNOX... EAST CENTRAL PULASKI... SOUTH CENTRAL ROCKCASTLE... WEST CENTRAL CLAY AND LAUREL. AT 742 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY OAK... OR 12 MILES NORTHEAST OF SOMERSET...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BILLOWS AROUND 750 PM EDT...BUNCH AROUND 755 PM EDT...BERNSTADT AROUND 800 PM EDT... PITTSBURG AROUND 805 PM EDT...LONDON AROUND 810 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Local storm report, Jun 4, 8:19 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL TALBERT 37.42N 83.46W
06/04/2014 M1.00 INCH BREATHITT KY TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
TBREWERSpecial weather statement, Jun 4, 8:28 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 828 PM EDT WED JUN 4 2014 KYZ044-051-052-050100- ROWAN-BATH-FLEMING- 828 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 PM EDT WEDNESDAY EVENING... NORTHWESTERN ROWAN... NORTHERN BATH AND SOUTHERN FLEMING. AT 828 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE... OR 10 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TILTON AROUND 835 PM EDT...PEBBLE AROUND 840 PM EDT...GRANGE CITY AROUND 845 PM EDT...RINGOS MILLS AROUND 850 PM EDT...SHARKEY AROUND 855 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Jun 4, 8:59 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL LAMONT 37.35N 83.31W
06/04/2014 E0.25 INCH PERRY KY CO-OP OBSERVER
PEA SIZED HAIL HAS BEEN FALLING FOR 7 MINUTES. VERY HEAVY
RAIN HAS BEEN FALLING.
&&
JJSpecial weather statement, Jun 4, 9:02 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 902 PM EDT WED JUN 4 2014 KYZ044-051-052-060-050145- MENIFEE-ROWAN-BATH-FLEMING- 902 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945 PM EDT WEDNESDAY EVENING... NORTHERN MENIFEE... SOUTHERN ROWAN... BATH AND SOUTH CENTRAL FLEMING. AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYOMING...OR NEAR OWINGSVILLE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDLAND AROUND 910 PM EDT...FARMERS AROUND 915 PM EDT...YOUNG SPRINGS AROUND 920 PM EDT...YALE AROUND 925 PM EDT...ZILPO AROUND 930 PM EDT... RESIDENTS CAN EXPECT BETWEEN 1 AND 2 INCHES OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. JMW
Special weather statement, Jun 4, 9:03 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 903 PM EDT WED JUN 4 2014 KYZ113-115-118-050130- KNOTT-LETCHER-PERRY- 903 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930 PM EDT WEDNESDAY EVENING... EXTREME SOUTH CENTRAL KNOTT... CENTRAL LETCHER AND EAST CENTRAL PERRY. AT 904 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VICCO...OR 7 MILES SOUTHEAST OF HAZARD...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARCASSONNE AROUND 910 PM EDT...CARBON GLOW AROUND 915 PM EDT...JEREMIAH AROUND 920 PM EDT...VAN AROUND 925 PM EDT...BELLCRAFT AROUND 930 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski | 32 min |
| Jun 4, 8:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Owsley, Perry | 50 min |
| Jun 4, 8:38 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 3 hr |
| Jun 4, 9:30 PM EDT | Areal Flood Advisory | JKL | Knott, Letcher | 2 hr |
| Jun 4, 9:42 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 48 min |
| Jun 4, 9:51 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Leslie | 99 min |
| Jun 4, 9:52 PM EDT | Tornado Warning | JKL | Morgan | 23 min |
| Jun 4, 10:11 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 38 min |
| Jun 4, 10:21 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Jun 4, 11:23 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin, Martin, Morgan, Pike | 4 hr |
| Jun 4, 11:27 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Powell, Wolfe | 3 hr |
| Jun 5, 12:31 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Lee, Owsley, Perry | 2 hr |
| Jun 5, 1:04 AM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 116 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.